MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100202
Medical Device Problem Codes Stretched (1601); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched and kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization of an unknown target vessel/site, while advancing a 2mm x 2cmthe delta xsft coil (dlx100202, l16827), it was impossible to pushed out into the echelon10, medtronic microcatheter (dlx100202 lot l16827).Even after several attempts it was not possible to push forward through the catheter.Further coils were easily pushed in without any problems.No patient harm nor surgical delay reported.The device was used and prepped as per the instructions for use, however, it was not checked in advance.No excessive force had been applied to the device.The event occurred outside the patient.Adequate flush had been maintained through the devices.Based on the product investigation, the embolic coil was noted to being stretched and kinked.One non-sterile unit deltaxsft10 2mm x 2cm was received inside of a pouch.The received device was visually inspected, the dpu was found several kinked and protruded from the introducer, then a microscopic inspection was performed and the embolic coil was found stretched and kinked inside of the introducer.No other damages were observed.The marker band was found at 37cm approximately from distal end and it was found within specification.A manufacturing record evaluation was performed for the finished device l16827 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs) ¿ impeded with no loss of cerebral target position¿ was confirmed.The dpu of the device was found kinked and the embolic coil was found kinked and stretched inside the introducer and these two conditions combined may have contributed to an impediment.The kinked and stretched condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the mre suggest that the failure reported could be related to the manufacturing process.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization of an unknown target vessel/site, while advancing a 2mm x 2cmthe delta xsft coil (dlx100202, l16827), it was impossible to pushed out into the echelon10, medtronic microcatheter (dlx100202 lot l16827).Even after several attempts it was not possible to push forward through the catheter.Further coils were easily pushed in without any problems.No patient harm nor surgical delay reported.The device was used and prepped as per the instructions for use, however, it was not checked in advance.No excessive force had been applied to the device.The event occurred outside the patient.Adequate flush had been maintained through the devices.Based on the product investigation, the embolic coil was noted to being stretched and kinked.

Brand Name
DELTAXSFT10 2MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10367781
Report Number3008114965-2020-00326
Device Sequence Number19549521
Product Code KRD
UDI-Device Identifier10886704077305
UDI-Public10886704077305
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberDLX100202
Device Catalogue NumberDLX100202
Device Lot NumberL16827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2020
Initial Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1